Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 533, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Nov 10, 2006, 4:43 PM CST for Saint Francois County, Washington County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 10, 2006, 4:43 PM CST (22:43 UTC)
- Expired
- Nov 10, 2006, 5:30 PM CST
- In force
- 47 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
The radar
The St Louis radar (KLSX), 90 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 10, 2:44 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.7 hours before the alert went out and 301 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1061 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 596 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 102243
SVRLSX
MOC187-221-102330-
/O.NEW.KLSX.SV.W.0533.061110T2243Z-061110T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
443 PM CST FRI NOV 10 2006
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN WASHINGTON COUNTY IN EAST CENTRAL MISSOURI
NORTHERN ST. FRANCOIS COUNTY IN SOUTHEAST MISSOURI
* UNTIL 530 PM CST
* AT 440 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTH OF POTOSI...AND MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
IRONDALE...
MINERAL POINT...
BISMARCK...
LEADWOOD...
BONNE TERRE...
DESLOGE...
PARK HILLS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS STORM HAS A HISTORY OF LARGE DAMAGING HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 3793 9085 3774 9088 3778 9035 3789 9047
3805 9039
$$
BRITT2 follow-up statements
000
WWUS53 KLSX 102309
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
507 PM CST FRI NOV 10 2006
MOC221-102317-
/O.CAN.KLSX.SV.W.0533.000000T0000Z-061110T2330Z/
WASHINGTON MO-
507 PM CST FRI NOV 10 2006
...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON COUNTY IS
CANCELLED...
THE THUNDERSTORMS THAT PROMPTED THE WARNING HAS MOVED OUT OF
WASHINGTON COUNTY...SO THE WARNING HAS BEEN CANCELLED. ADDITIONAL
STRONG OR SEVERE THUNDERSTORMS ARE POSSIBLE...AND A TORNADO WATCH
REMAINS IN EFFECT UNTIL 10 PM CST.
LAT...LON 3794 9065 3776 9065 3778 9035 3789 9047
3805 9039
$$
MOC187-102330-
/O.CON.KLSX.SV.W.0533.000000T0000Z-061110T2330Z/
ST. FRANCOIS MO-
507 PM CST FRI NOV 10 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CST
FOR NORTHERN ST. FRANCOIS COUNTY...
AT 506 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR DESLOGE...MOVING EAST AT 35 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
FARMINGTON.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3794 9065 3776 9065 3778 9035 3789 9047
3805 9039
$$
BRITT000
WWUS53 KLSX 102327
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
527 PM CST FRI NOV 10 2006
MOC187-102337-
/O.EXP.KLSX.SV.W.0533.000000T0000Z-061110T2330Z/
ST. FRANCOIS MO-
527 PM CST FRI NOV 10 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ST. FRANCOIS COUNTY
EXPIRES AT 530 PM CST...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A TORNADO WATCH
REMAINS IN EFFECT UNTIL 10 PM CST.
LAT...LON 3794 9065 3776 9065 3778 9035 3789 9047
3805 9039
$$
BRITTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 2:54 PM CST, 1 hour 49 minutes earlier.
Area forecast discussion, Nov 10, 2:54 PM CST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 254 PM CST FRI NOV 10 2006 .DISCUSSION... COLD FRONT HAS MADE ITS WAY INTO CWA THIS AFTERNOON. AS OF 20Z...THE FRONT EXTENDED FROM SFC LOW JUST NW OF STL TO JUST WEST OF VICHY TO JUST E OF SGF THEN INTO NWRN AR. HAVE SOME ISOLATED RWS/TRWS DEVELOPING ALONG BOUNDARY...BUT BULK OF ACTIVITY IS POST FRONTAL. MAIN FORECAST ISSUE IN THE SHORT TERM IS POSSIBILITY OF SOME SEVERE STORMS THROUGH THE EARLY EVENING HOURS. SPC HAS NWRN HALF OF CWA IN A SEVERE THUNDERSTORM WATCH TIL 02Z...WITH MAIN THREAT BEING LARGE HAIL...AND HAS ISSUED A TORNADO WATCH FOR OUR SRN 7 COUNTIES TIL 04Z. AXIS OF INSTABILITY TO SHIFT TO THE SE AS FRONT MOVES THROUGH THE REST OF THE CWA...SO WILL KEEP SEVERE MENTION IN SOUTHERN HALF OF CWA FOR THE EVENING HOURS. AS FOR TEMPS...WILL SEE THEM RAPIDLY DROP OFF THIS AFTERNOON AND EVENING...WITH LOWS IN THE MID 20S NW TO MID 30S SE BY DAYBREAK ON SATURDAY. SOME CONCERN ABOUT LINGERING PCPN CHANGING TO SOME LIGHT SNOW...ESPECIALLY FOR NORTHERN PORTIONS OF CWA...BUT NO ACCUMULATION EXPECTED. BY SATURDAY...SFC LOW WILL BE OVER WRN NY WITH ASSOCIATED UPPER LOW OVER WRN IL. WILL STILL HAVE CLOUDS LINGERING OVER A LARGE PORTION OF CWA IN THE MORNING...BUT SLOWLY GIVE WAY TO PARTLY TO MOSTLY SUNNY SKIES BY AFTERNOON. AS FOR HIGH TEMPS...THEY WILL STRUGGLE TO REACH THE MID TO UPPER 40S WITH BRISK NW TO N WINDS PULLING IN PLENTY OF COLD AIR INTO THE REGION. SFC RIDGING TO REMAIN OVER THE AREA SATURDAY NIGHT AND SUNDAY...WITH WINDS BECOMING SOUTHERLY BY SUNDAY AFTERNOON. LOW TEMPS SATURDAY NIGHT WILL BE IN THE UPPER 20S TO LOWER 30S...WHILE HIGHS ON SUNDAY WILL WARM UP INTO THE LOW 50S N TO UPPER 50S S. SEE SAW WEATHER PATTERN TO CONTINUE INTO EARLY NEXT WEEK WITH NEXT WEATHER SYSTEM TO BEGIN AFFECTING CWA LATE SUNDAY NIGHT INTO MONDAY...THEN ANOTHER SYSTEM TUESDAY THROUGH WEDNESDAY. BEYOND THAT REST OF EXTENDED TO REMAIN DRY FOR NOW AS NOT VERY CONFIDENT ON HOW THE MODELS HANDLE CURRENT WEATHER PATTERN. BYRD && .AVIATION... FOR THE 18Z TAFS... CHALLENGING AVIATION FORECAST TODAY. A COLD FRONT WILL MOVE THROUGH THE AREA TODAY. WARM AND HUMID AIR IS SURGING UP AHEAD OF THE COLD FRONT. SHOWERS ALREADY DOT THE AREA AND THUNDERSTORMS ARE CERTAINLY POSSIBLE THIS AFTERNOON. SOME STORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THIS MOISTURE SURGE AHEAD OF THE FRONT IS ALSO RESPONSIBLE FOR CONDITIONS DIPPING INTO IFR/LIFR RANGE ALONG AND IN A NARROW BAND BEHIND THE FRONT. EXPECT IFR/LIFR CONDITIONS FOR 1-3 HOURS BEHIND AFTER FROPA...THEN IMPROVEMENT TO MVFR AFTER THAT. GUSTY NORTHWEST WINDS TO 25KTS OR SO SHOULD ALSO BE EXPECTED BEHIND THE FRONT. CARNEY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Nov 10, 11:04 AM CST, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1104 AM CST FRI NOV 10 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 1104 AM CST FRI NOV 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY ACROSS THE AREA AS A STRONG LOW PRESSURE SYSTEM MOVES FROM SOUTHWESTERN MISSOURI INTO ILLINOIS. SOME OF THE STORMS COULD BE SEVERE...GENERALLY ALONG AND SOUTHEAST OF A QUINCY TO JEFFERSON CITY LINE. THE PRIMARY THREAT FROM SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING WILL BE DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO TOUCHDOWN IS ALSO POSSIBLE THOUGH LESS LIKELY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND AMATEUR RADIO OPERATORS SHOULD MONITOR THE WEATHER CLOSELY THIS AFTERNOON AND BE READY FOR IMMEDIATE ACTIVATION IF SEVERE WEATHER DEVELOPS. BYRD
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 4:01 PM CST | Severe Thunderstorm Warning | LSX | Crawford, Iron, Washington | 44 min |
| Nov 10, 4:56 PM CST | Severe Thunderstorm Warning | LSX | Reynolds | 49 min |
| Nov 10, 4:59 PM CST | Severe Thunderstorm Warning | LSX | Crawford | 26 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.